Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking Epilim and Lamictal for epilepsy. Severe hair loss. Treatment?

hi there, I m, 38 years old singaporean, I have a history of epilepsy and long term on medication, taking epilim n lamictal every night and my condition is under control, for the past 1 month have severe hair loss , half of my hair dropped, recently did change my shampoo, but don know the reason why the sudden drop in hair, plse assist me with this problem n how to stop immediate hair loss. email id: YYYY@YYYY thank you.
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  182
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi Ragini,
You are on sodium valproate (epilim) and lamotrigine (lamictal) for long time. Hair fall has bee reported as a side effect of both of these drugs. It is a rare side effect, but when these two drugs are compared, sodium valproate seems to be a more probable cause. This side effect is reversible.
Still if you are concerned about it, consult your treating physician and if possible get epilim substituted by some other drug.
Dr. Ajit Singh Kulhari
MD - Skin & VD
Answered: Thu, 8 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor